Volume 12, issue 4 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The rational homotopy type of a blow-up in the stable case

Pascal Lambrechts and Donald Stanley

Geometry & Topology 12 (2008) 1921–1993
Abstract

Suppose f : V W is an embedding of closed oriented manifolds whose normal bundle has the structure of a complex vector bundle. It is well known in both complex and symplectic geometry that one can then construct a manifold W˜ which is the blow-up of W along V . Assume that dimW 2dimV + 3 and that H1(f) is injective. We construct an algebraic model of the rational homotopy type of the blow-up W˜ from an algebraic model of the embedding and the Chern classes of the normal bundle. This implies that if the space W is simply connected then the rational homotopy type of W˜ depends only on the rational homotopy class of f and on the Chern classes of the normal bundle.

Keywords
blow-up, shriek map, rational homotopy, symplectic manifold
Mathematical Subject Classification 2000
Primary: 55P62
Secondary: 14F35, 53C15, 53D05
References
Publication
Received: 25 January 2006
Accepted: 26 March 2008
Published: 5 July 2008
Proposed: Bill Dwyer
Seconded: Haynes Miller, Tom Goodwillie
Authors
Pascal Lambrechts
Chercheur qualifié au FNRS
Université Catholique de Louvain
Institut Mathématique
Chemin du Cyclotron, 2
B-1348 Louvain-la-Neuve
BELGIUM
Donald Stanley
University of Regina
Department of Mathematics
College West 307.14
Regina, Saskatchewan
Canada S4S 0A2